Q. I experience mild swelling and redness in upper eyelid after wearing contact lens. Why?

Answered by
Dr. Dada Peer K
and medically reviewed by Dr. Vinodhini. J
Published on Jan 22, 2020

​Hi doctor,

I have sharp pain in the right eye since yesterday evening. Also, I wore a fresh pair contact lens last evening. And I did not wear a contact lens for almost two months. The pain started two hours after wearing contact lens and I went to a marriage function and there were many people with conjunctivitis. There is mild swelling and redness of the right upper eyelid since today morning after I woke up, but no watering and itching.

Dr. Dada Peer K

Ophthalmology (Eye Care)
#

Hello,

Welcome to icliniq.com.

I reviewed your history and the photo attached to the question. (attachment removed to protect patient identity).

It seems like inflammatory swelling of the upper eyelid, most commonly in the form of hordeolum. I would like to treat this condition by the use of antibiotic eye drops like Moxifloxacin eye drops and oral anti-inflammatory drugs like Aceclofenac. Warm compression applied over the eyelid will help in symptomatic relief.

The cornea appears to be clear. However, if you have symptoms like blurred vision you need to consult your eye doctor for examination and treatment under supervision. The use of contact lenses should be stopped until the symptoms resolve and this generally takes three to five days.

Hope this information is helpful for you.


Was this answer helpful?

 | 

Thank you doctor,

I am a 27-year-old male. I had contacted you before eight months regarding a swelling in the eyelid. I followed the treatment you had suggested and I was all right.

Again, I visited an ophthalmologist for eye pain and irritation in the eyes. He said that I had developed an allergy and prescribed anti-inflammatory eye drops and Refresh tears for 15 days. I went back to him after 15 days, he examined and said that the inflammatory papillae in the eyelids had not settled down. I still had the irritation and so he prescribed topical steroids for 15 days. Then I went back to him for review and I was all right.

Later after a month, I had a whole body itching and so I visited a dermatologist. He gave me oral anti-allergic tablets and said it was urticaria. He also added that the eye irritation also might have been a part of this. I was fine all these days. I am a software professional and I have to keep looking at the computer screen for long hours and my work is very stressful too. My sleeping pattern is erratic. The ophthalmologist told me that eye irritation might have occurred due to my sleeping habits.

I have not worn the contact lenses for sometime. I changed my spectacles just 10 days ago. Now, for a week, I have been having mild headaches in the temporal region, in the occipital region and somewhere behind the eyes. The headache is not continuous. I get mild and intermittent episodes of headache. It is irritating. What might be the cause of this headache?

Dr. Dada Peer K

Ophthalmology (Eye Care)
#

Hello,

Welcome back to icliniq.com.

I reviewed your history. The intermittent headache can be because of refractive error, and eye strain. Since you have changed your glasses 10 days back, this rules out refractive error as a cause. The most probable cause for your headache is eye strain. This can be a result of viewing the computer for long continuous hours and decreased sleep. On continuous viewing of the computer screen the eyes will become dry and lead to eye strain. This is called computer vision syndrome.

As of now, you can take analgesic and pain killer tablets for pain relief. To prevent the recurrence of headache you need to make some changes to your work and sleep pattern as below.

1. See that you have adequate sleep of seven to eight hours per day.

2. While using a computer take a break for about five minutes after two continuous hours of work.

3. Wash the eyes frequently with water at least two to three times a day.

4. Use artificial tears eye drops like Refresh tears one or two times a day.

5. Minimize the use of fan, and air conditioner.

6. Avoid exposure to dust, smoke, and wind.

7. Use antiglare coated glasses.

I hope this helps.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Please suggest a least invasive treatment for pain in aphakic bullous keratopathy.

Query: Hello doctor, For ten years, my husband has been successfully using an extended wear bandage contact lens (monthly wear) to control the pain of aphakic bullous keratopathy in one eye. About seven months ago, he had an episode of foreign body pain in the eye which the contact lens could not control. ...  Read Full »

Am I getting frequent stye because of antibiotic resistance?

Query: Hello doctor, Three weeks ago, I had an internal stye and my doctor prescribed oral antibiotics. But, in the end, it became a chalazion, plus some pus was drained. Now, the stye is coming back and it itches a lot (I can see a big white spot in my eyelid margin). It is not as bad as it was before, b...  Read Full »

My contact lens has dried out. Can I use it?

Query: Hello Doctor, I did not use my contact lenses for two weeks. When I opened the lens case after 2 weeks, my coloured (monthly) lenses had dried out. One of the them seems to be a little smaller. Can I use it?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.